0
RESEARCH PAPERS

On the Stability of Porous Journal Bearings

[+] Author and Article Information
T. F. Conry, C. Cusano

University of Illinois at Urbana-Champaign, Urbana, Ill.

J. Eng. Ind 96(2), 585-590 (May 01, 1974) (6 pages) doi:10.1115/1.3438368 History: Received June 06, 1973; Online July 15, 2010

Abstract

This investigation deals with the stability characteristics of lubricated porous journal bearings. Using the short-bearing approximation and a fully cavitated film, the regions of stability are determined by simulation of the nonlinear differential equations of motion. Stability curves are presented for values of the design variable Φ from 0.0001 to 0.02. As Φ increases, the area of the region of stability decreases. For values of Φ greater than 0.001, the value of the dimensionless speed tends to decrease with increasing static eccentricity ratios at the threshold of stability.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In